Iowa, 2014Flood and Hail in Iowa, February 20, 2014
February 20, 2014 · NWS DVN · 8 events in 6 counties and zones
A strong low pressure system moved across the Midwest Feb. 20 bringing showers and scattered thunderstorms to Eastern Iowa, Northwest Illinois, and Northeast Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moved across the Midwest Feb. 20 bringing showers and scattered thunderstorms to Eastern Iowa, Northwest Illinois, and Northeast Missouri. Some of the storms were severe producing damaging winds and large hail. Seasonally moderate to heavy rainfall totals were observed, with amounts generally between 1 and 3 inches. The combination of frozen ground, heavy rains, and snow melt resulted in flooding in several areas. Behind the system, strong gradient winds of 25 to 40 mph were observed, with some gusts over 50 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 20, 6:09 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Feb 20, 6:09 AM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
609 AM CST THU FEB 20 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM CST THU FEB 20 2014
AGAIN AN ABBREVIATED QUICK HIT SHORT TERM AFD THIS MORNING WITH
EXTENDED COORDINATION AND STORM ANALYSIS. CURRENT ELEVATED COOL
SEASON MCS TYPE COMPLEX WILL MOVE OUT THIS MORNING WITH TEMPORARY
LULL OR JUST FESTERING RAIN/SHOWERS/SOME THUNDER. BUT NEXT BIG
CONVERGENT SURGE AND STRONG LLVL THTA-E ADVECTION ON 50-60 KT LLJ
WILL PUSH ANOTHER ROUND UP ACRS MUCH OF THE SOUTHEASTERN HALF TO
2/3S OF THE CWA FROM MID MORNING THROUGH EARLY AFTERNOON. THIS
ACTIVITY ALREADY FORMING IN EASTERN KS INTO SOUTHWEST MO ATTM.
ANOTHER HALF INCH OR MORE OF RAINFALL POSSIBLE WITH THIS SECOND
ROUNDS WARRANTS AN EXPANSION OF THE FLOOD WATCH WEST AND SOUTHWEST
A TIER OF COUNTIES. MAY BE SOME NUISANCE FLOODING WITH ALREADY
SOAKED/FULL DRAINAGE DITCHES AND CREEKS FROM THIS MORNING/S
RAINFALL. MID LEVEL INSTABILITY/MUCAPE PLUME OF 200-600+ J/KG
H85-H5 MB MUCAPES AND STRENGTHENING SHEAR IN THAT LAYER MAY PRODUCE
MORE DISCRETE CELLS CAPABLE OF PRODUCING LARGER HAIL THAN PEA SIZE
INTO THE SOUTHERN CWA LATER THIS MORNING AND MIDDAY. MAY HAVE TO
WATCH FOR SEVERE SIZE HAIL OF AN INCH.
00Z RUN MODELS IN GOOD AGREEMENT OF BOMBING CYCLONE ROLLING UP
ALONG AND WEST OF THE MS RVR IN EASTERN IA...TO CENTRAL WI BY THIS
EVENING POSSIBLY DEEPENING TO VERY INTENSE LOW PRESSURE VALUES OF
975 MB OR EVEN LOWER ACRS WI INTO THE U.P. OF MI. THIS PATH AND
CURRENT TIMING OF IN-WRAPPING COLD CONVEYOR SUGGESTS RAIN SWITCH
OVER TO SNOW NOT TO OCCUR ACRS THE FAR WEST TIL AFTER 3 PM CST AND
POSSIBLY LATER. RAIN SNOW MIX AND TO ALL SNOW NOT TO HIT THE MS
RVR VALLEY TIL PROBABLY AFTER 5 PM CST. THIS DELAY IN SWITCH
OVER...SOME ADJUSTMENT OF HEAVY DEF ZONE SNOWS FURTHER WEST AND
NORTH SUGGEST THE PREVIOUS WARNING AREAS TO GET ONLY 1-3 INCHES OF
SNOW...4 INCHES AT THE MOST NEAR INDEPENDENCE. IT COULD BE LESS
THAN THIS OF ONLY 1-2 WIND BLOWN INCHES HARD TO ACCURATELY
MEASURE. THUS HAVE ADJUSTED THE WINTER STORM WARNING TO AN
ADVISORY WITH THE REDUCED SNOW AMOUNTS. INTENSE CYCLONIC GRADIENT
LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...TROP FOLD DOWN
UNDER H6 MB POSSIBLE ALL SUGGEST SFC WINDS OF 25-35 MPH SUSTAINED
WITH GUSTS UP TO 50 TO 55 MPH. SO THERE COULD STILL BE SOME NEAR
WHITE OUT CONDITIONS AT TIMES WITH SNOW SQUALLS....SUPPORTING THE
NEED OF A WINTER WX ADVISORY FOR COMBO OF VERY STRONG WINDS AND
REDUCED VSBYS. A SCENARIO WHICH MAY EVEN SUGGEST GRAVITY WAVE HIGH
GUST ENHANCEMENT THIS EVENING. HAVE EXPENDED THE HIGH END WIND
ADVISORY ACRS THE REST OF THE CWA NOT COVERED BY THE WINTER
HEADLINES. A VERY INTERESTING BUT CHALLENGING SYSTEM TO SAY THE
LEAST. WRAP AROUND LIGHTER SNOW SHOWERS FROM MID EVENING TO PAST
MIDNIGHT NORTH OF HWY 30. ..12..
.LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 410 AM CST THU FEB 20 2014
MAINLY DRY CONDITIONS WITH RETURN TO BELOW NORMAL TEMPERATURES
THROUGHOUT MUCH OF THE EXTENDED.
FRIDAY-FRIDAY NIGHT...STRONG LOW PRESSURE WILL CONTINUE TO DEEPEN TO AN
IMPRESSIVE 972MB AS IT LIFTS NORTHEAST OUT OF MIDWEST AND INTO THE
NORTHERN GREAT LAKES. AFTER A VERY WINDY THURSDAY PM/FRIDAY
AM...WEST WINDS WILL EVENTUALLY DIMINISH TO AROUND 15 MPH DURING THE
AFTERNOON WITH CLEARING SKIES. RAISED HIGH TEMPS A FEW DEGREES WITH
THE ANTICIPATION OF CLOUDS CLEARING FROM SW TO NE BY LATE MORNING.
IF CLOUDS LINGER INTO THE AFTERNOON THEN TEMPS MAY BE TOO HIGH. ALSO
ABUNDANT LOW LEVEL MOISTURE FROM RECENT RAINS MAY LOWER THE DIURNAL
TEMP RANGE FOR LATER SHIFTS TO CONSIDER. FOR NOW WILL GO WITH HIGHS
IN THE UPPER 20S ALONG AND NORTH OF HIGHWAY 20 TO THE MIDDLE 40S IN
THE FAR SOUTH WHERE CLOUDS CLEAR THE FASTEST. A WEAK SHORTWAVE WILL
DROP SOUTHEAST OUT OF THE PLAINS WHICH WILL BRING A SLIGHT CHANCE OF
RAIN OR SNOW TO THE FAR SOUTH PORTIONS OF CWA. HOWEVER...MOISTURE
AVAILABILITY ON THE LATEST MODEL RUNS NOT VERY IMPRESSIVE AND LATER
SHIFTS MAY BE ABLE TO REMOVE SLIGHT CHANCE POPS FROM FORECAST.
SATURDAY-MONDAY NIGHT...UPPER PATTERN CHANGE TO BRING A RETURN TO BELOW
NORMAL TEMPERATURES TO THE REGION. 500 MB RIDGE CURRENTLY JUST OFF
THE WEST COAST TO RE-AMPLIFY OVER THE NORTHWEST CONUS REACHING AS
FAR NORTH AS ALASKA PROVIDING MERIDIONAL FLOW INTO THE UPPER PLAINS
WITH LARGE TROUGH OVER EASTERN CANADA. COLD ARCTIC AIR WILL DROP
INTO THE CONUS THROUGHOUT THE PERIOD WITH 85H TEMPS IN THE -4 TO
-10C RANGE THROUGH TUESDAY OVER THE CWA. THIS TRANSLATES TO HIGHS
MAINLY IN THE 20S AND LOWS IN THE SINGLE DIGITS AND TEENS THROUGH
TUESDAY. UNFORTUNATELY WINTER IS NOT OVER YET. ANOTHER CLIPPER TYPE
SYSTEM TO DROP SOUTH OUT OF CANADA ON MONDAY BRINGING CHANCES OF
LIGHT SNOW TO THE AREA. THIS SYSTEM IS PROGGED TO BE STRONGER THAN
FRIDAY NIGHT/S SYSTEM WITH LIGHT SNOW ACCUMS POSSIBLE ACROSS MUCH OF
THE AREA. HOWEVER...THERE IS SIGNIFICANT TIMING AND STRENGTH ISSUES
IN THE MODELS TO REALLY GET INTO MUCH DETAIL THIS FAR OUT IN THE
FORECAST ATTIM.
TUESDAY-WEDNESDAY...DRY CONDITIONS EXPECTED WITH 1030 MB SURFACE
HIGH TO BUILD INTO THE CENTRAL PLAINS WITH A DRY COLD FRONT PASSAGE
ACROSS THE CWA WEDNESDAY. STRONG CAA IN THE LOW LEVELS TO BRING EVEN
COLDER AIR INTO THE REGION. 85H TEMPS WILL DROP INTO THE -16 TO -24C
RANGE MAKING FOR THE COLDEST DAYS IN THE EXTENDED. HIGHS TO ONLY
REACH THE LOWER TEENS NORTH TO THE MIDDLE 20S SOUTH.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 556 AM CST THU FEB 20 2014
PRECIP MASS WITH EMBEDDED THUNDER...LOW CIGS AND VSBYS MAKING FOR
VARYING AMOUNTS OF IFR TO POCKETS OF LIFR THROUGH EARLY AFTERNOON.
WILL HAVE TO WATCH FOR STRONGER STORMS APPROACHING OUT OF MO AND
GETTING INTO THE VCNTY OF BRL THIS MORNING...SOME STORMS POSSIBLY
PRODUCING HAIL. WHEN THE RAIN LETS UP...DRIZZLE...LOW CIGS AND
FOG WILL TAKE OVER A THE SFC LOW APPROACHES AND VARIABLE WINDS
CONVERGE. LATER THIS AFTERNOON AND EVENING AFTER THE STORM CENTER
MOVES INTO WI...VERY TURBULENT CONDITIONS EXPECTED AS WEST TO
NORTHWEST WINDS BECOME VERY STRONG AND INCREASE TO 20-30KTS
SUSTAINED WITH GUSTS UP TO 45 KTS. RAIN CHANGING OVER TO SNOW AND
BLOWING SNOW IN SQUALLS WILL IMPACT THE CID AND DBQ TERMINALS
AFTER 3 PM THOUGH AT LEAST MID EVENING. THE STRONG WEST WINDS WILL
CONTINUE OVERNIGHT...ALTHOUGH THE SNOW WILL MOVE NORTH AND CIGS
RISE TO MVFR LEVELS. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
CEDAR-CLINTON-DES MOINES-HENRY IA-JACKSON-JEFFERSON-JOHNSON-
KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR DES MOINES-HENRY
IA-JEFFERSON-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
FRIDAY FOR BENTON-BUCHANAN-DELAWARE-DUBUQUE-IOWA-JONES-LINN.
IL...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN-WHITESIDE.
MO...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM CST FRIDAY FOR
CLARK-SCOTLAND.
FLOOD WATCH UNTIL 3 PM CST THIS AFTERNOON FOR CLARK-SCOTLAND.
&&
SHORT TERM...12
LONG TERM...GROSS
AVIATION...12Hazardous weather outlook, Feb 20, 5:15 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CST THU FEB 20 2014
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
515 AM CST THU FEB 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
AN INTENSE WINTER STORM SYSTEM WILL MOVE THROUGH THE AREA. ROUNDS OF
WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
OUTLOOK AREA THROUGH EARLY AFTERNOON. THE SEASONABLY HIGH AMOUNTS OF
RAINFALL MAY CAUSE URBAN AND SMALL STREAM FLOODING THROUGH THE EARLY
AFTERNOON. THERE IS A LOW CHANCE THAT THE NEXT ROUND OF THUNDERSTORMS
MOVING OUT OF MISSOURI MAY PRODUCE HAIL UP TO 1 INCH THIS MORNING
THROUGH MIDDAY ALONG AND SOUTH OF INTERSTATE 80. TEMPORARY LULLS IN
THE RAIN MAY ALLOW AREAS OF DENSE FOG TO FORM AT TIMES THROUGH LATE
AFTERNOON BEFORE THE WINDS PICK UP OUT OF THE WEST.
LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...RAIN WILL CHANGE TO
SNOW FROM WEST TO EAST. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE NOW
EXPECTED GENERALLY ALONG AND WEST OF A LINE FROM IOWA CITY TO
DUBUQUE.
VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON THROUGH
TONIGHT. WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH ARE LIKELY...
WITH GUSTS AS HIGH AS 50 MPH POSSIBLE OVER THE ENTIRE OUTLOOK AREA.
WITH THE LOWER SNOW AMOUNTS NOW EXPECTED...THE WINTER STORM WARNING
HAS BEEN SWITCHED OVER TO A WINTER WEATHER ADVISORY FOR THE NORTHWEST
PORTION OF THE OUTLOOK FOR LATE THIS AFTERNOON THROUGH TONIGHT. THE
COMBINATION OF THE SNOWFALL AND VERY STRONG WINDS...WILL RESULT IN
BLOWING AND DRIFTING SNOW. DESPITE THE LOWER SNOW AMOUNTS NOW
EXPECTED...THE STRONG WINDS COMBINED WITH THE SNOW WILL STILL RESULT
IN SOME PERIODS OF NEAR WHITEOUT CONDITIONS IN THE ADVISORY AREA.
PLEASE SEE THE LATEST WINTER WEATHER PRODUCT FOR MORE COMPLETE AND
UPDATED INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR LIGHT ACCUMULATING SNOW ON MONDAY OVER THE
OUTLOOK AREA. HOWEVER...THERE REMAINS SOME UNCERTAINTY IN THE TIMING
AND STRENGTH OF SYSTEM AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THERE IS A LOW CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED ALONG
AND SOUTH OF INTERSTATE 80 TODAY. REPORTS OF SNOWFALL AMOUNTS GREATER
THAN 1 INCH THIS EVENING WILL BE APPRECIATED.
12/GROSS
In the hours before
Local storm report, Feb 20, 8:42 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN LA HARPE 40.58N 90.97W
02/20/2014 M0.93 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E BURLINGTON REGIONAL 40.78N 91.11W
02/20/2014 M1.08 INCH DES MOINES IA CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN 4 NW MONMOUTH 40.95N 90.70W
02/20/2014 M1.03 INCH WARREN IL CO-OP OBSERVER
24 HOUR TOTAL.
&&Local storm report, Feb 20, 8:45 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FLOOD W MEMPHIS 40.46N 92.17W
02/20/2014 SCOTLAND MO TRAINED SPOTTER
HEAVY RAINS FOR ABOUT 60 TO 90 MINUTES. FLOWING WATER 4
TO 6 INCHES DEEP AND 150 TO 200 FEET WIDE IS AFFECTING
ABOUT 10 STREETS IN MEMPHIS.
0810 AM FLOOD MEMPHIS 40.46N 92.17W
02/20/2014 SCOTLAND MO TRAINED SPOTTER
HEAVY RAINS FOR PAST 25 MINUTES OR SO. SPOTTER HAS ABOUT
4 INCHES OF FLOWING WATER PAST HIS MOBILE HOME. AREA IS
RELATIVELY FLAT.
0800 AM HEAVY RAIN 4 NW MONMOUTH 40.95N 90.70W
02/20/2014 M1.03 INCH WARREN IL CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN LA HARPE 40.58N 90.97W
02/20/2014 M0.93 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0750 AM HEAVY RAIN GLADSTONE 40.86N 90.96W
02/20/2014 M1.11 INCH HENDERSON IL CO-OP OBSERVER
24 HOUR TOTAL.
0750 AM HEAVY RAIN 1 N KEOSAUQUA 40.75N 91.96W
02/20/2014 M0.86 INCH VAN BUREN IA TRAINED SPOTTER
24 HOUR TOTAL. THUNDERSTORMS MOVING INTO THE AREA NOW.
0745 AM HEAVY RAIN FAIRFIELD 41.01N 91.97W
02/20/2014 M0.68 INCH JEFFERSON IA CO-OP OBSERVER
24 HOUR TOTAL.
0740 AM HEAVY RAIN AUGUSTA 40.23N 90.95W
02/20/2014 M0.68 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0721 AM FLOOD 8 S MEMPHIS 40.35N 92.17W
02/20/2014 SCOTLAND MO LAW ENFORCEMENT
WATER OVER ROADS IN THE VICINITY OF HIGHWAY 15 AND ROUTE
W.
0720 AM HEAVY RAIN 4 S DEWITT 41.76N 90.55W
02/20/2014 M0.57 INCH SCOTT IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E BURLINGTON REGIONAL 40.78N 91.11W
02/20/2014 M1.08 INCH DES MOINES IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 N NEW WINDSOR 41.23N 90.45W
02/20/2014 M0.69 INCH MERCER IL TRAINED SPOTTER
RAINFALL SO FAR.
0700 AM HEAVY RAIN ROCK FALLS 41.77N 89.69W
02/20/2014 M0.58 INCH WHITESIDE IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN MUSCATINE 41.42N 91.07W
02/20/2014 M0.76 INCH MUSCATINE IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN MACOMB 40.47N 90.68W
02/20/2014 M0.85 INCH MCDONOUGH IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN KEWANEE 41.24N 89.93W
02/20/2014 M1.29 INCH HENRY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN ELDRIDGE 41.64N 90.57W
02/20/2014 M0.65 INCH SCOTT IA NWS EMPLOYEE
24 HOUR TOTAL.
0700 AM HEAVY RAIN PRINCETON 41.38N 89.47W
02/20/2014 M0.95 INCH BUREAU IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
02/20/2014 M0.76 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN NW BUSHNELL 40.56N 90.51W
02/20/2014 M1.04 INCH MCDONOUGH IL TRAINED SPOTTER
RAINFALL SO FAR.
0700 AM HEAVY RAIN ALEDO 41.20N 90.75W
02/20/2014 M1.05 INCH MERCER IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN DONNELLSON 40.64N 91.56W
02/20/2014 M1.27 INCH LEE IA CO-OP OBSERVER
24 HOUR TOTAL.
0655 AM HEAVY RAIN SALEM 40.85N 91.62W
02/20/2014 M1.05 INCH HENRY IA CO-OP OBSERVER
24 HOUR TOTAL.
0630 AM HEAVY RAIN 3 ENE CHARLIE HEATH MEM 40.60N 91.84W
02/20/2014 M1.00 INCH CLARK MO TRAINED SPOTTER
RAINFALL AMOUNT SO FAR.
0605 AM HEAVY RAIN MEMPHIS 40.46N 92.17W
02/20/2014 M1.84 INCH SCOTLAND MO CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN DAVENPORT MUNICIPAL AIR 41.62N 90.58W
02/20/2014 M0.75 INCH SCOTT IA OFFICIAL NWS OBS
24 HOUR TOTAL. NWS OFFICE COOP STATION.
0600 AM HEAVY RAIN MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
02/20/2014 M0.79 INCH ROCK ISLAND IL ASOS
24 HOUR TOTAL.
0600 AM HEAVY RAIN 4 SW MOLINE QUAD-CITY A 41.41N 90.55W
02/20/2014 M0.82 INCH ROCK ISLAND IL OFFICIAL NWS OBS
24 HOUR TOTAL. COOP STATION.
0600 AM HEAVY RAIN DAVENPORT MUNICIPAL AIR 41.62N 90.58W
02/20/2014 M0.66 INCH SCOTT IA ASOS
24 HOUR TOTAL.
0600 AM HEAVY RAIN LE CLAIRE 41.60N 90.36W
02/20/2014 M0.77 INCH SCOTT IA CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN ILLINOIS CITY 41.57N 90.40W
02/20/2014 M0.69 INCH ROCK ISLAND IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN NEW BOSTON 41.17N 91.00W
02/20/2014 M0.88 INCH MERCER IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN KEOKUK 40.41N 91.40W
02/20/2014 M0.71 INCH LEE IA CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN BURLINGTON REGIONAL AIR 40.78N 91.13W
02/20/2014 M1.00 INCH DES MOINES IA ASOS
24 HOUR TOTAL.
0500 AM HEAVY RAIN 2 N MUSCATINE 41.45N 91.07W
02/20/2014 M0.59 INCH MUSCATINE IA CO-OP OBSERVER
24 HOUR TOTAL.
&&Local storm report, Feb 20, 8:52 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SW ALEXIS 41.05N 90.58W
02/20/2014 M1.03 INCH WARREN IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
02/20/2014 M0.72 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL. PONDING OF WATER AS MUCH AS 4 TO 5 INCHES
DEEP IN PLACES. LIGHT FOG REDUCING VISIBILITY TO A MILE.
&&Local storm report, Feb 20, 8:55 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
02/20/2014 M0.78 INCH SCOTT IA TRAINED SPOTTER
RAINFALL SO FAR.
&&Special weather statement, Feb 20, 9:27 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 AM CST THU FEB 20 2014
ILZ009-016>018-201630-
HENRY IL-PUTNAM IL-WHITESIDE IL-BUREAU IL-
927 AM CST THU FEB 20 2014
...THUNDERSTORMS WITH HEAVY DOWNPOURS...
A LINE OF THUNDERSTORMS MOVING NORTHEAST AT 50 MPH WILL MOVE THROUGH
EASTERN HENRY...BUREAU...AND PUTNAM COUNTIES BY 1030 AM. BRIEF
HEAVY RAINS AND POSSIBLY SOME PEA SIZE HAIL WILL OCCUR WITH THE
THUNDERSTORMS. HEAVY RAINS MAY CAUSE PONDING OF WATER IN POORLY
DRAINED AREAS.
&&
LAT...LON 4110 8916 4110 8935 4111 8936 4114 8934
4115 8963 4123 8964 4123 8986 4114 8987
4115 9009 4167 8973 4166 8963 4159 8962
4158 8916
DLFLocal storm report, Feb 20, 9:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
953 AM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL DONNELLSON 40.64N 91.56W
02/20/2014 E0.25 INCH LEE IA CO-OP OBSERVER
PEA SIZED AND SMALLER. TIME ESTIMATED.
&&Event by event
4 hail, 3 thunderstorm wind, 1 flood. Local standard time, as filed.
Flood, Lee
- When
- February 20, 10:00 AM CST to 7:15 PM CST
- Where
- Lee County, 3.09 mi E of Franklin to 4.02 mi NW of Montrose
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.664, -91.442
Heavy rains of 1 to 3 inches resulted in some flooding in and around Fort Madison, IA on February 20th. Two feet of water covered Old Highway 61 west of Fort Madison. Water was flowing down streets in town. The high school was flooded with water flowing into it through doorways.
Hail, Washington
- When
- February 20, 1:07 PM CST
- Where
- Washington County, 0.52 mi E of Washington
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.300, -91.690
Hail, Johnson
- When
- February 20, 1:22 PM CST
- Where
- Johnson County, 1.48 mi NNE of Hills
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.570, -91.540
Hail, Linn
- When
- February 20, 1:35 PM CST
- Where
- Linn County, 0.51 mi E of Marion
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 42.030, -91.590
Quarter sized hail fell at the intersections of Highway 13 and Highway 151.
Thunderstorm Wind, Johnson
- When
- February 20, 2:00 PM CST
- Where
- Johnson County, 0.21 mi W of University Hgts to 1.7 mi SE of Iowa City
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.650, -91.574
Some power lines were blown down on Benton Street around 2 pm.
Hail, Lee
- When
- February 20, 2:22 PM CST
- Where
- Lee County, 1.72 mi WSW of Ft Madison
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -91.350
Thunderstorm Wind, Cedar
- When
- February 20, 2:50 PM CST
- Where
- Cedar County, 2.07 mi W of Lime City
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.650, -91.120
A 61 mph gust was recorded by some IADOT equipment.
Thunderstorm Wind, Jackson
- When
- February 20, 3:15 PM CST
- Where
- Jackson County, 0.07 mi SE of Maquoketa Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 42.049, -90.749
Wind gusts estimated to be 65 mph ripped half of the shingles off of the house.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kentucky, February 20 to 21, 20143 deaths · $4,000 · 60 kt wind · 61 events
- Damaging Winds in Tennessee, February 20 to 21, 20142 deaths · 1 injured · $160,000 · 60 kt wind · 20 events
- Tornadoes and Flash Flooding in Mississippi, February 20 to 21, 20141 death · $907,000 · EF1 · 34 events
- Blizzard and Winter Storm in Minnesota, February 20 to 21, 20141 death · 5 injured · $50,000 · 6 events
- Tornadoes and Flash Flooding in Illinois, February 20 to 21, 20141 injured · $1.7 million · EF2 · 21 events
- Tornadoes and Damaging Winds in Alabama, February 20 to 21, 20142 injured · $48,000 · EF2 · 50 events
- Hail and Damaging Wind in Iowa, February 20, 20141 death · 1 in hail · 7 events
- Tornado and Hail in Tennessee, February 20, 2014$554,000 · EF1 · 57 events
- High Wind and Strong Wind in Wisconsin, February 20 to 21, 20141 death · $3,000 · 4 events
- Dense Fog in Illinois, February 20, 201412 injured · $100,000 · 1 event
- Tornadoes and Damaging Winds in Illinois, February 20, 20142 injured · EF2 · 10 events
- Tornadoes and Hail in Missouri, February 20, 20145 injured · $85,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504377, 504348, 504367, 504349, 504354, 504370, 504356, 504364.